Top answers from doctors based on your search:
Disclaimer

side effects of stopping lexapro abruptly

A 38-year-old member asked:
Dr. Seth Kunen
45 years experience Clinical Psychology
See below: Abrupt discontinuation can cause irritable mood, agitation, dizziness, paresthesias such as electric shock sensations, anxiety, confusion, headache, l ... Read More
4
4 thanks
Dr. Alan Ali
Dr. Alan Ali answered
32 years experience Psychiatry
Lexapro (escitalopram): Sudden discontinuation can result in electric shock sensations (brain zaps), dizziness, irritability & akathesia (restlessness).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 39-year-old member asked:
Dr. Barry Pierce
39 years experience Psychiatry
A week: Lexapro (escitalopram) has a short half life of around 24 hours. If you were having true side effects from it they would be gone within a week.
1
1 thank
Dr. Alan Ali
Dr. Alan Ali answered
32 years experience Psychiatry
Lexapro (escitalopram) DC: Depending on the dosage & how long you have been on it, usually less than 2 weeks.
A 39-year-old member asked:
Dr. Leonard Raucher
Specializes in Family Medicine
3-4 weeks: It usually takes a few weeks for the side effect to completely disappear.
4
4 thanks
A 22-year-old female asked:
Dr. Donald Alves
24 years experience Emergency Medicine
Ask Prescriber: If you have symptoms that may be caused by your medicine, before stopping or changing the dose yourself, call or see the Prescriber ans/or your Pharm ... Read More
1
1 thank
A 21-year-old female asked:
Dr. John Goldman
55 years experience Rheumatology
Yes: Is is a discontinuation syndrome. Fortunately you were on a low dose but you had it for 5 months. You are experiencing withdrawal symptoms due to y ... Read More
A 49-year-old female asked:
Dr. Yash Khanna
57 years experience Family Medicine
IF MAKING SICK STOP: 5 mgm is a small dose and you took it for only 17 days and apparently can not tolerate it even if taking every other day now I will advice discuss wit ... Read More
1
1 thank
A 56-year-old male asked:
Dr. Heidi Fowler
25 years experience Psychiatry
Don't how long: You have been on it or what your dosage was. If it has been very long then would taper off under physician/ psychiatrist's supervision. It is well to ... Read More
2
2 thanks
A 42-year-old female asked:
Dr. Lynne Weixel
36 years experience Clinical Psychology
Don't expect it to: Having gotten past tem, there's good reason to think you'll be okay. It's not impossible for some to return, but your Dr can slow down the rate of inc ... Read More
1
1 thank
A 39-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
32 years experience Psychiatry
Lexapro (escitalopram): Lexapro (escitalopram) antideoressant is wt. Neutral, but I have seen isolated cases of slight wt. Gain & many others with reports of wt. Loss.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month